Aa
A
A
A
Close
Depression Community
10.5k Members
Avatar universal

Withdrawal from Lexapro

I have been on Lex @ 15mg for 2 years. Doc now wants me off. Very sensitive to meds so doc started me on 2.5mg taper every 5-7 days. All was well until 7 days after cut to 7.5mg and then wham! - woke up with dizziness, nausea and headache.  Headache has now lasted 15 days. Doc reinstated me to 10mg with no effect on headaches then 5 days later increased to 12.5mg with no improvement.  In fact, I feel worse due to anxiety.  Anybody had a similar experience getting off Lex? Thanks, Bill
3 Responses
Avatar universal
Very unusual that your doctor would want to take you off your meds.
Is he aware that you suffer from Major Depression? If so was he expecting that your depression would just go away on it's own?

This would be much like a doctor that has a patient with high blood pressure saying, "Hey guess what, I'm going to take you off your high blood pressure meds even though you still have high blood pressure."

I just don't get it??????????

My suggestion........Get a new doctor because this one is obviously not a Psychiatric specialist.

Your withdrawl is not permenent. It will fade in a few months, but what about your depression when you stop all meds? That's no fun either.
Avatar universal
Are you sure the headache is due to withdrawal? Has your Dr checked you out for other problems such as high blood pressure and/or eye problems? If not, you might want to suggest he does so as the onset of a headache caused by some other illness and the reduction in dose of Lexapro may be purely coincidental. IF you get the all clear, then you can be sure Lexapro withdrawal is the cause of the headache.
Avatar universal
Thanks for your reply.  No I'm not sure at all - hence the question.  However, I've had an eye exam and physical in the last month - all clear.  I have had minor C-6 issues in the past which may have been inflamed by my running and gym work.  I'll probably get a relook soon if this doesn't let up.  Bill
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.